MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SONICBEAT 5 MM, 45 CM, FRONT-ACTUATED GRIP; INSTRUMENT

AOMORI OLYMPUS CO., LTD. SONICBEAT 5 MM, 45 CM, FRONT-ACTUATED GRIP; INSTRUMENT
Model Number SB-0545FC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Correction to d4 and g2 (inadvertently selected healthcare professional).The device was returned to olympus for evaluation and the customer¿s allegation was confirmed.The tissue pad was worn out, and it was partly peeled off.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, we speculate that the peeling of the tissue pads occurred by the following mechanism.1) when the grasping section was closed without grasping tissue, the ultrasound output was activated.(this includes after tissue resection) this caused the tissue pad to wear out and it was partially peeled off.2) it is likely that the ultrasonic output with the gripping part closed (including after the tissue is cut) without grasping the tissue caused the tissue pad to wear out and some of it peeled off.The event can be detected/prevented by following the instructions for use which state: "do not activate output while the grasping section is closed without contacting tissue or vessel or ensuring that tissue is transected.Otherwise, a local increase of the temperature due to a friction between the probe tip and the grasping section may result in various forms of damage in the probe tip and/or the tissue pad, such as premature wear, breakage, deformation, and/or falling off inside the body cavity and/or partial separating.Do not close the gripping part and output when nothing is grasped between the grasping part and the probe tip, or when it is not possible to confirm whether the living tissue or blood vessel being grasped has been incised.Due to abnormal heat generation caused by friction between the gripping part and the probe tip, the gripping part and the probe tip may be damaged, deformed, or falling off, and part of the tissue pad may peel off, leading to severe wear.When cutting or vessel sealing is performed, apply light tension on the tissue so that users can confirm that they are transected.Also, stop activation immediately after tissue is transected.Otherwise, the grasping section, the tissue pad, or the probe tip may break and fall, and partial separating of the tissue pad may occur due to a local increase of temperature caused by the friction between tissue pad and the probe tip during activation.When treating living tissues or blood vessels, make an incision with light tension so that the incision can be seen.Also, when it is cut off, stop the output immediately.Otherwise, abnormal heat generation due to friction between the tissue pad and the probe tip may lead to damage, deformation, or disconnection of the gripping part (both the stainless-steel part and the fluoropolymer part) and the probe tip, or a part of the tissue pad may peel off".Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported, the sonicbeat's 5 mm tissue pad came off.The issue occurred during a laparoscopic cholecystectomy.The procedure was completed with a new device.There were no reports of patient harm.

Brand Name
SONICBEAT 5 MM, 45 CM, FRONT-ACTUATED GRIP
Common Device Name
INSTRUMENT
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18916310
Report Number9614641-2024-00683
Device Sequence Number6886651
Product Code LFL
UDI-Device Identifier04953170370571
UDI-Public04953170370571
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K211838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSB-0545FC
Device Lot Number29K06
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2024
Supplement Date Received by Manufacturer03/28/2024
Initial Report FDA Received Date03/15/2024
Supplement Report FDA Received Date04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown